MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that on 23-nov-2023 a 12.6mm, vticm5_12.6, -11.5/1.50/090 (sphere/cylinder/axis), implantable collamer lens tore/broke during injection/delivery into the eye.There was no patient injury.Intraoperatively the lens was removed and replaced and the problem resolved."lens rupture due to snagging while loading injector" was reported.In the reporters opinion the cause of this event was unknown.
 
Additional Manufacturer Narrative
H6- device history record (dhr) review: based on the results of the investigation, the dhr review indicates that the product has been manufactured within the established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19280776
Report Number2023826-2024-02183
Device Sequence Number20750425
Product Code QCB
UDI-Device Identifier00840311308132
UDI-Public00840311308132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Patient Age25 YR
Patient SexMale